MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.24 ML, SMALLBORE EXT SET W/MICROCLAVE¿ CLEAR, CLAMP, ROTATING; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.24 ML, SMALLBORE EXT SET W/MICROCLAVE¿ CLEAR, CLAMP, ROTATING; STOPCOCK, I.V. SET
Catalog Number MC3302
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, a 7" (18 cm) appx 0.24 ml, smallbore ext set w/microclave® clear, clamp, rotating luer was found to be occluded during patient use.The incident involved the product being connected to the vygon 1fr peripherally inserted central catheter (picc) line (the smallest catheter that they use) which was removed due to suspicion of impaired forward flow of fluid through the microclave.When the infusion tubing was first disconnected from the bonded microclave, the microclave septum was noted to be stuck in the engaged/depressed position.No other cracks or leaking along the extension set were noted.When the extension sets were replaced with new ones, forward flow was confirmed by clinical staff, and improvement in the patient's status (low blood sugar) was noted.They have only noted this issue with their 1fr picc catheter which is not widely used.
 
Additional Manufacturer Narrative
A series of photos were shared by the customer, where 2 different items #mc3302 are observed marked as a and b.In sample a, a stick down on the shunltees microclave is observed.Sample b doesn¿t show any damage.Two (2) used list #mc3302, 7" with an unknown solution residual inside each of the sets, the sample a / #2 a silicone plug was observed to be stuck down.The other sample doesn't present any damage.No additional damage was observed, and no mating device was returned for evaluation.The returned set without stick down was activated once with a syringe and no stick down was observed.The sample with stick down was dissembled and an intermittent lubrication on spike was confirmed.Complaint of silicone sleeve stuck down can be confirmed.The probable cause is typically due to an error during the lubrication process at salt lake city.

Brand Name
7" (18 CM) APPX 0.24 ML, SMALLBORE EXT SET W/MICROCLAVE¿ CLEAR, CLAMP, ROTATING
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19945714
Report Number9617594-2024-01105
Device Sequence Number7126734
Product Code FMG
UDI-Device Identifier00887709037267
UDI-Public(01)00887709037267(17)290501(10)14018513
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC3302
Device Lot Number14018513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown